Vermont, 2007

Winter Weather in Vermont, February 2 to 3, 2007

February 2 to 3, 2007 · NWS BTV · 16 events in 16 counties and zones

A significant surface low traveled along an arctic cold front that moved across northern Vermont during the late night of the 2nd and into the early morning hours of the 3rd. This clipper system delivered snow to Vermont by late afternoon/evening on the 2nd and continued at night, before it tapered off to snow showers early morning of the 3rd.

Where it happened

Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BTV wrote it up.

A significant surface low traveled along an arctic cold front that moved across northern Vermont during the late night of the 2nd and into the early morning hours of the 3rd. This clipper system delivered snow to Vermont by late afternoon/evening on the 2nd and continued at night, before it tapered off to snow showers early morning of the 3rd. Snowfall accumulations ranged from 2 to 6 inches, with the lighter amounts within the Champlain Valley and the heaviest amounts in the hilly terrain of North Central and Northeast Vermont.|Some specific snowfall totals included; 6 inches in Sutton (Caledonia), Island Pond (Essex) and Eden (Lamoille), 5 inches in Walden (Caledonia), Canaan (Essex), Corinth (Orange), Newport (Orleans) and Springfield (Windsor), 4 inches in Jerusalem and South Lincoln (Addison), North Underhill (Chittenden), Highgate (Franklin), Rutland (Rutland), Waitsfield and Northfield (Washington) and Chester (Windsor).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before the first event at Feb 2, 3:47 PM EST, 13 minutes earlier.

Area forecast discussion, Feb 2, 3:47 PM EST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
347 PM EST FRI FEB 2 2007

.SHORT TERM /TONIGHT THROUGH MONDAY/...
TWO EVENTS TO AFFECT THE NORTH COUNTRY OVER THE UPCOMING WEEKEND.

FIRST SYSTEM IS SFC LOW CURRENTLY OVER THE GREAT LKS REGION...WHICH
IS FORECASTED TO TRACK NE INTO EASTERN CANADA BY SAT MORN. PRECIP
AHEAD OF THIS SYSTEM IS CURRENTLY MVG NE FROM PA/SOUTHERN NY.
EXPECTING ALL SNOW AS SYSTEM MVS THRU AREA. THIS IS A QUICK MVG
SYSTEM...W/ BULK OF SNOWFALL EXPECTED TO CLR THE FA BY 04Z-06Z
SAT...W/ -SW INTO SAT MORNING. HAVE CONTINUED WITH CURRENT SNOW
ADVISORY FOR DACKS/SLV AS WELL AS NC NE VT FOR 3 TO 6 INCHES OF
SNOW. TEMPS THIS AFTERNOON ACROSS THE CWA HAVE RISEN TO NEAR 30F OR
HIR. THIS WILL AFFECT SNOW ACCUM AT ONSET FOR ALL AREAS AS FLUFF
FACTOR DIMINISHED W/ AIR BEING SO MOIST. UPSLOPE/OROGRAPHIC EFFECTS
FOR AFFECTED AREAS IN ADVISORY SHOULD HELP TO MAKE UP FOR MOISTER
AIR. W/ REGION NOT SEEING COLDER AIR WORKING INTO REGION TIL AFT
MIDNIGHT...TEMPS MAY NOT GET NEAR MDL GUIDANCE...SO HAVE GONE A FEW
DEGREES ABV.

NEXT SHIFT MAY HAVE TO MONITOR WINDS...ESP OVER HIR TRRN...FROM THE
WEST AS SOME AREAS HAVE GUSTS NEAR 35 MPH.

SECOND EVENT WILL BEGIN LATE IN THE DAY SATURDAY ON INTO SUNDAY AS
ARCTIC FRNT PUSHES SE OVER THE CWA. THIS FRNT COMBINED WITH WIND
FLOW OFF OF LK ONTARIO...WILL ADD SEVERAL INCHES OF NEW SNOWFALL IN
A LE BAND...ESPECIALLY FOR DACKS...AND SQUALLS ALONG FRONT. NEXT
FORECASTSHIFT MAY HAVE TO DECIDE ON ANOTHER HEADLINE IF SNOWFALL
REACHES CRITERIA. BEST CHANCES WILL BE IN SOUTHERN
DACKS/SLV...WHERE LK ONTARIO PLUME SHOOTS INTO AREA BFR SETTLING
SOUTH OF AREA LATE SUNDAY. PRECIP EVENTUALLY TAPERS OFF NW TO SE
INTO MONDAY MORNING AS FRNT SETTLES SOUTH OF AREA...OPENING REGION
TO ANOTHER SUB-ZERO AIR MASS...850 TEMPS DOWN NEAR -30F.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
THE BIG STORY DURING THIS TIME PERIOD WILL CONTINUE TO BE THE VERY
COLD TEMPERATURES. LARGE AND DEEP UPPER LOW WILL REMAIN ENTRENCHED
OVER EASTERN CANADA...ALLOWING FOR COLD AIR TO CONTINUE TO CIRCULATE
INTO THE NORTH COUNTRY. THERE WILL BE A CHANCE OF SNOW SHOWERS FROM
TIME AS A SERIES OF SHRTWVS AND SFC TROFS ROTATE THRU THE
REGION...WITH THE BEST CHC FOR ANY MEASURABLE PCPN BEING OVER THE
HIR TRRN ZONES. HAVE GONE FAIRLY CLOSE TO HPC GUIDANCE IN REGARDS TO
TEMPS. CLOUDS AND LLVL WESTERLY GRADIENT WIND WILL PREVENT TEMPS
FROM REACHING THE EXTREME COLD OF THE PREVIOUS AIRMASS. EXPECT
READINGS TO AVERAGE ABOUT 10 DEGREES BELOW NORMAL.
&&

.AVIATION...
CONDITIONS WILL BE DETERIORATING LATE THIS PM AS WIDESPREAD LIGHT
TO OCCASIONALLY MODERATE SNOW OVERSPREADS THE FORECAST AREA FROM
SOUTHWEST TO NORTHEAST BTWN 21Z AND 00Z. SNOW WILL THEN TAPER OFF TO
SCATTERED SNOW SHOWERS BTWN 02Z-06Z. DURING THE PERIOD OF STEADY
PCPN EXPECT IFR VSBYS AND MVFR TO OCNL IFR CIGS. EXPECT MVFR TO
OCNL IFR CONDITIONS TO CONTINUE AT KSLK AFTER 06Z...BUT AT ALL OTHER
TAF SITES EXPECT IMPROVING CONDITIONS WITH ANY SNOW SHWRS ENDING
AND CIGS IMPROVING TO VFR BY 10Z-12Z. WINDS WILL BECOME WSW AFTER
06ZAND INCR TO 15 KTS WITH GUSTS TO 25 AFT 09Z...CONTINUING
THROUGHOUT THE DAY ON SATURDAY.
&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...SNOW ADVISORY UNTIL 4 AM EST SATURDAY FOR VTZ003-004-006>008-
     010-016>018.

NY...SNOW ADVISORY UNTIL 7 AM EST SATURDAY FOR NYZ029>031-034-087.

&&

SHORT TERM...JN
LONG TERM...RJS
AVIATION...RJS
Hazardous weather outlook, Feb 2, 5:17 AM EST, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
517 AM EST FRI FEB 2 2007

NYZ026>031-034-035-087-VTZ001>012-016>019-031030-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
517 AM EST FRI FEB 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN NEW
YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT
AND SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT FROM 4PM TODAY THROUGH 4 AM
SATURDAY MORNING FOR ALL OF NORTH CENTRAL AND NORTHEAST
VERMONT...INCLUDING THE WESTERN SLOPES OF THE GREEN MOUNTAINS FROM
ADDISON COUNTY NORTHWARD. A WINTER WEATHER ADVISORY IS ALSO IN
EFFECT FOR THE NORTHERN ADIRONDACKS...AND THE SOUTHWESTERN
PORTIONS OF SAINT LAWRENCE COUNTY IN NEW YORK FROM 4 PM TODAY
THROUGH 7 AM SATURDAY.

WIDESPREAD LIGHT TO MODERATE SNOW WILL DEVELOP ACROSS THE REGION
LATER THIS AFTERNOON...AND CONTINUE THIS EVENING BEFORE TAPERING
TO SCATTERED SNOW SHOWERS BY EARLY SATURDAY MORNING. ACCUMULATIONS
IN THE ADVISORY AREA SHOULD AVERAGE BETWEEN 3 AND 5 INCHES...WITH
LOCALIZED HIGHER AMOUNTS ACROSS THE WESTERN PORTIONS OF THE
ADIRONDACKS AND SOUTHWESTERN SAINT LAWRENCE COUNTY DUE TO ADDITIONAL
SNOW ENHANCEMENT FROM LAKE ONTARIO. ELSEWHERE... ACCUMULATIONS
WILL RANGE FROM 1 TO 3 INCHES ACROSS THE LOWER CONNECTICUT RIVER
VALLEY IN VERMONT...AND 2 TO 4 INCHES ELSEWHERE...INCLUDING THE
CHAMPLAIN VALLEY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A TREND TO MUCH COLDER WEATHER IS EXPECTED BY LATER SATURDAY INTO
SUNDAY AS A STRONG ARCTIC COLD FRONT APPROACHES AND CROSSES THE
AREA. SCATTERED TO NUMEROUS SNOW SHOWERS ARE EXPECTED DURING THE
PERIOD...WITH POSSIBLE HEAVIER SQUALLS AFFECTING THE REGION SUNDAY
MORNING AS THE FRONT PASSES. ADDITIONALLY...THE POTENTIAL EXISTS FOR
BANDS OF HEAVIER LAKE EFFECT SNOW TO AFFECT THE WESTERN PORTIONS
OF THE ADIRONDACKS AND THE SOUTHERN HALF OF SAINT LAWRENCE COUNTY
SATURDAY NIGHT INTO PORTIONS OF SUNDAY. WITH MODERATE WEST TO
NORTHWEST WINDS...WIND CHILL CONCERNS WILL LIKELY BECOME A CONCERN
ACROSS MUCH OF THE AREA AS WELL DURING THE EARLY PORTIONS OF NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. HOWEVER...SPOTTERS
ARE ENCOURAGED TO RELAY SNOWFALL REPORTS TO THE NATIONAL WEATHER
SERVICE LATER TODAY AND THIS EVENING.

JMG

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

16 winter weather. Local standard time, as filed.

Winter Weather, Caledonia

When
February 2, 4:00 PM EST to February 3, 2:00 AM EST
Where
Caledonia forecast zone
Property damage
$3,000
Reported by
COOP Observer
Coordinates
44.465, -72.102 (the zone’s center; the record gives no point)

Winter Weather, Eastern Addison

When
February 2, 4:00 PM EST to February 3, 2:00 AM EST
Where
Eastern Addison forecast zone
Property damage
$2,000
Reported by
COOP Observer
Coordinates
44.031, -73.141 (the zone’s center; the record gives no point)

Winter Weather, Eastern Chittenden

When
February 2, 4:00 PM EST to February 3, 2:00 AM EST
Where
Eastern Chittenden forecast zone
Property damage
$3,000
Reported by
COOP Observer
Coordinates
44.461, -73.081 (the zone’s center; the record gives no point)

Winter Weather, Eastern Franklin

When
February 2, 4:00 PM EST to February 3, 2:00 AM EST
Where
Eastern Franklin forecast zone
Property damage
$2,000
Reported by
COOP Observer
Coordinates
44.858, -72.912 (the zone’s center; the record gives no point)

Winter Weather, Eastern Rutland

When
February 2, 4:00 PM EST to February 3, 2:00 AM EST
Where
Eastern Rutland forecast zone
Property damage
$2,000
Reported by
COOP Observer
Coordinates
43.580, -73.037 (the zone’s center; the record gives no point)

Winter Weather, Essex

When
February 2, 4:00 PM EST to February 3, 2:00 AM EST
Where
Essex forecast zone
Property damage
$2,000
Reported by
COOP Observer
Coordinates
44.728, -71.736 (the zone’s center; the record gives no point)

Winter Weather, Grand Isle

When
February 2, 4:00 PM EST to February 3, 2:00 AM EST
Where
Grand Isle forecast zone
Property damage
$3,000
Reported by
COOP Observer
Coordinates
44.797, -73.295 (the zone’s center; the record gives no point)

Winter Weather, Lamoille

When
February 2, 4:00 PM EST to February 3, 2:00 AM EST
Where
Lamoille forecast zone
Property damage
$5,000
Reported by
COOP Observer
Coordinates
44.606, -72.641 (the zone’s center; the record gives no point)

Winter Weather, Orange

When
February 2, 4:00 PM EST to February 3, 2:00 AM EST
Where
Orange forecast zone
Property damage
$3,000
Reported by
COOP Observer
Coordinates
44.006, -72.377 (the zone’s center; the record gives no point)

Winter Weather, Orleans

When
February 2, 4:00 PM EST to February 3, 2:00 AM EST
Where
Orleans forecast zone
Property damage
$3,000
Reported by
COOP Observer
Coordinates
44.829, -72.244 (the zone’s center; the record gives no point)

Winter Weather, Washington

When
February 2, 4:00 PM EST to February 3, 2:00 AM EST
Where
Washington forecast zone
Property damage
$5,000
Reported by
COOP Observer
Coordinates
44.273, -72.615 (the zone’s center; the record gives no point)

Winter Weather, Western Addison

When
February 2, 4:00 PM EST to February 3, 2:00 AM EST
Where
Western Addison forecast zone
Property damage
$3,000
Reported by
COOP Observer
Coordinates
44.031, -73.141 (the zone’s center; the record gives no point)

Winter Weather, Western Chittenden

When
February 2, 4:00 PM EST to February 3, 2:00 AM EST
Where
Western Chittenden forecast zone
Property damage
$5,000
Reported by
COOP Observer
Coordinates
44.461, -73.081 (the zone’s center; the record gives no point)

Winter Weather, Western Franklin

When
February 2, 4:00 PM EST to February 3, 2:00 AM EST
Where
Western Franklin forecast zone
Property damage
$3,000
Reported by
COOP Observer
Coordinates
44.858, -72.912 (the zone’s center; the record gives no point)

Winter Weather, Western Rutland

When
February 2, 4:00 PM EST to February 3, 2:00 AM EST
Where
Western Rutland forecast zone
Property damage
$3,000
Reported by
COOP Observer
Coordinates
43.580, -73.037 (the zone’s center; the record gives no point)

Winter Weather, Windsor

When
February 2, 4:00 PM EST to February 3, 2:00 AM EST
Where
Windsor forecast zone
Property damage
$3,000
Reported by
COOP Observer

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Vermont in 2007Every state in 2007This day in weather historyWarnings in Vermont, February 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 13017, 13018, 13019, 13020, 13021, 13022, 13023, 13024, 13025, 13026, 13028, 13029, 13030, 13031, 13032, 13033.